Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 247, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 27, 2017, 6:58 PM CDT for Dent County, Shannon County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2017, 6:58 PM CDT (23:58 UTC)
- Expired
- May 27, 2017, 7:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Dent County, MO, Shannon County, MO
The radar
The St Louis radar (KLSX), 149 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 12:13 PM CDT | Tornado Watch | SPC | 7 hr |
| May 27, 6:26 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 12.0 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3187 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 9.6
The text
As transmitted.
661
WUUS53 KSGF 272358
SVRSGF
MOC065-203-280030-
/O.NEW.KSGF.SV.W.0247.170527T2358Z-170528T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
658 PM CDT SAT MAY 27 2017
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Northwestern Shannon County in south central Missouri...
Southeastern Dent County in south central Missouri...
* Until 730 PM CDT
* At 657 PM CDT, a severe thunderstorm was located 8 miles west of
Bunker, or 15 miles southeast of Salem, moving east at 65 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Current River State Park... Bunker...
Turtle... Akers...
Midridge... Gladden...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 700 PM CDT for south central
Missouri.
LAT...LON 3733 9157 3758 9149 3760 9116 3759 9116
3759 9131 3751 9131 3750 9121 3742 9121
3741 9117 3732 9118 3731 9116 3732 9126
TIME...MOT...LOC 2357Z 266DEG 56KT 3748 9136
HAIL...1.00IN
WIND...<50MPH
$$
BoxellWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:41 PM CDT, 17 minutes earlier.
Area forecast discussion, May 27, 6:41 PM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
641 PM CDT Sat May 27 2017
.SHORT TERM...(This evening through Sunday)
Issued at 252 PM CDT Sat May 27 2017
Convection has been ongoing across the area for a couple of hours
now. Surface boundary extends from southern Illinois across
southern Missouri to a surface low over north-central Oklahoma.
The environment is extremely unstable with SBCAPE from our 18z
sounding over 5000 J/kg and 0-6km shear at around 50 kts. This
initial round is starting to become more linear with outflow
pushing the boundary southward.
The second round looks to be developing both in southeast Kansas
and northeast Oklahoma per SPC discussions. Will need to monitor
this closely as models...such as the HRRR...are tending to keep
the convection tied to the surface boundary. If this were to
materialize...would need to monitor for training of cells and
locally heavy rainfall along this east-west boundary.
Surface front will begin to push through the area during the
morning hours on Sunday. Rain should be out of all but south-
central Missouri by Sunday afternoon.
.LONG TERM...(Sunday Night through Saturday)
Issued at 252 PM CDT Sat May 27 2017
The upper level system then remains across the northern Great
Lakes region through Tuesday before an upper level ridge over the
western states begins to push it eastward. This will keep us in
northwest flow for the first half of the forecast period. Monday
and Tuesday should be dry but conditions will become unsettled
from Wednesday on.
By Thursday...an upper level trough begins to move out of the
desert southwest which will once again increase our rain chances.
Temperatures during the period will be at or slightly above
seasonal normals with highs in the 70s and 80s and lows in the 50s
and 60s.
&&
.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 630 PM CDT Sat May 27 2017
Second round of convection currently moving through the
area...mainly affecting KSGF/KJLN at this time but will be
affecting KBBG within the next hour or so. The main front should
start to pass through the area after 08z. The front will bring an
end to the thunderstorms but ceilings should lower to MVFR/IFR for
most the morning hours. Ceilings should begin to lift to VFR
after 18z.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Sunday morning for MOZ055>058-066>071-
077>083-088>098-101>106.
KS...Flash Flood Watch through Sunday morning for KSZ073-097-101.
&&
SHORT TERM...Gaede
LONG TERM...Gaede
AVIATION...GaedeHazardous weather outlook, May 27, 4:24 PM CDT, 2 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 424 PM CDT Sat May 27 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-282130- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 424 PM CDT Sat May 27 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated Tornado risk. Significant Hail risk. Significant Thunderstorm wind damage risk. Elevated Flooding risk. Significant Lightning risk. DISCUSSION... Strong to severe storms will continue to impact the Ozarks late this afternoon into tonight as very strong instability and wind shear remain in place ahead of a surface boundary. The potential exists for supercell thunderstorms as storms initially begin to develop. If these supercells do form, hail up to the size of baseballs, damaging winds, and tornadoes will all be possible. The storms will eventually become more linear in nature as the cold pool develops and will become capable of producing widespread damaging wind gusts. Gusts over 75 mph will be possible. Tornadoes will also be possible with any portions of the line which bow towards the east. This has the potential to produce power outages. Along with the risk for severe thunderstorms, frequent lightning and locally heavy rainfall can be expected. Localized flooding of low water crossings will be possible where the heavier rainfall occurs. A Flash Flood Watch is in effect through 7 AM Sunday. Localized rainfall amounts of up to 4 inches will be possible if training storms develop. Those with outdoor plans tonight are urged to pay close attention to the weather and have a plan in place to move to a sturdy shelter when severe weather threatens. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A few lingering strong to severe storms will impact portions of south central Missouri Sunday morning before the system moves completely through the region. Large hail and damaging winds will be the primary concern. The next chance of storms comes towards the end of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed in the next three hours for the entire area. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Gaede
In the hours before
Local storm report, May 27, 6:44 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
644 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TSTM WND DMG BOIS D'ARC 37.26N 93.51W
05/27/2017 GREENE MO PUBLIC
CITIZEN REPORTED 6-12 INCH TREE DOWN ON FR
78 JUST SOUTH OF FR 78 & FR 71.
&&
TEOLocal storm report, May 27, 6:45 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
645 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM TSTM WND DMG NIXA 37.04N 93.29W
05/27/2017 CHRISTIAN MO TRAINED SPOTTER
MULTIPLE 6-12 INCH TREE LIMBS DOWNED ALSO
HAM RADIO ANTENNA DESTROYED IN SE NIXA,
CHRISTIAN COUNTY.
&&
TEOLocal storm report, May 27, 6:47 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
647 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG PIERCE CITY 36.95N 94.00W
05/27/2017 LAWRENCE MO EMERGENCY MNGR
POWER OUTAGE PIERCE CITY - SPRUCE STREET
AREA - TREE BLOWN OVER.
&&
TEOLocal storm report, May 27, 6:50 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
650 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM TSTM WND DMG 1 S REPUBLIC 37.11N 93.48W
05/27/2017 GREENE MO TRAINED SPOTTER
SECOND WIND GUST MEASURED 63 MPH. POWER
STILL OUT IN SOUTH REPUBLIC. LOW LYING AREAS
STARTING TO FLOOD. MANY BRANCHES DOWN.
&&
TEOLocal storm report, May 27, 6:51 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
651 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM FLASH FLOOD 1 S REPUBLIC 37.11N 93.48W
05/27/2017 GREENE MO TRAINED SPOTTER
LOW LYING AREAS STARTING TO FLOOD.
&&
TEOLocal storm report, May 27, 6:56 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
656 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM TSTM WND DMG 1 S NIXA 37.03N 93.29W
05/27/2017 CHRISTIAN MO TRAINED SPOTTER
SLEEPY HOLLOW SUBDIVISION IN NIXA CHRISTIAN
COUNTY...NUMEROUS POWER OUTAGES...LOTS OF
TREE DAMAGE AND LAWN ITEMS BLOWN AROUND ON
TRACKER RD.
&&
TEOThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 11:29 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 61 min |
| May 27, 12:26 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 64 min |
| May 27, 1:02 AM CDT | Severe Thunderstorm Warning | SGF | Taney | 58 min |
| May 27, 1:50 AM CDT | Special Weather Statement | SGF | Lawrence | 25 min |
| May 27, 1:59 AM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 46 min |
| May 27, 2:41 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 64 min |
| May 27, 3:44 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 61 min |
| May 27, 9:43 AM CDT | Special Weather Statement | SGF | St. Clair | 47 min |
| May 27, 11:02 AM CDT | Special Weather Statement | SGF | Camden, Miller | 43 min |
| May 27, 11:18 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Maries, Miller, Pulaski | 42 min |
| May 27, 11:21 AM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 16 hr |
| May 27, 11:48 AM CDT | Severe Thunderstorm Warning | SGF | Maries | 27 min |
| May 27, 12:16 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski | 44 min |
| May 27, 12:41 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 49 min |
| May 27, 12:47 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Vernon | 43 min |
| May 27, 1:22 PM CDT | Flash Flood Warning | SGF | Barton | 4 hr |
| May 27, 1:25 PM CDT | Tornado Warning | SGF | Dent | 35 min |
| May 27, 1:27 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Polk, Vernon | 48 min |
| May 27, 1:28 PM CDT | Severe Thunderstorm Warning | SGF | Benton, St. Clair | 62 min |
| May 27, 1:30 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 45 min |
| May 27, 1:47 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade, Jasper | 28 min |
| May 27, 2:04 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Hickory, Morgan | 41 min |
| May 27, 2:06 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Dallas, Polk | 39 min |
| May 27, 2:09 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Lawrence | 51 min |
| May 27, 2:23 PM CDT | Tornado Warning | SGF | Camden, Miller, Morgan | 37 min |
| May 27, 2:33 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Greene, Laclede, Polk, Webster | 42 min |
| May 27, 2:41 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Maries, Miller, Morgan, Pulaski | 49 min |
| May 27, 2:45 PM CDT | Tornado Warning | SGF | Dallas, Laclede | 30 min |
| May 27, 2:56 PM CDT | Tornado Warning | SGF | Maries, Miller | 34 min |
| May 27, 3:00 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Greene, Laclede, Phelps, Pulaski and 3 more | 60 min |
| May 27, 3:04 PM CDT | Tornado Warning | SGF | Laclede | 26 min |
| May 27, 3:16 PM CDT | Tornado Warning | SGF | Laclede, Pulaski, Texas | 29 min |
| May 27, 3:31 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 44 min |
| May 27, 3:34 PM CDT | Tornado Warning | SGF | Phelps, Pulaski, Texas | 26 min |
| May 27, 3:45 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Maries, Phelps, Pulaski, Shannon, Texas and 1 more | 60 min |
| May 27, 3:49 PM CDT | Tornado Warning | SGF | Dent, Phelps, Texas | 41 min |
| May 27, 4:28 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 32 min |
| May 27, 5:09 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 51 min |
| May 27, 5:29 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 46 min |
| May 27, 5:39 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 51 min |
| May 27, 5:45 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Maries, Miller, Pulaski | 34 min |
| May 27, 5:55 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 50 min |
| May 27, 6:01 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 44 min |
| May 27, 6:14 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Lawrence, Stone | 61 min |
| May 27, 6:15 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Miller, Pulaski | 45 min |
| May 27, 6:17 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Hickory, Polk | 43 min |
| May 27, 6:23 PM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 52 min |
| May 27, 6:23 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 52 min |
| May 27, 6:29 PM CDT | Flash Flood Warning | SGF | Barry, Christian, Greene, Jasper, Lawrence, Newton | 4 hr |
| May 27, 6:31 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Maries, Phelps, Pulaski | 59 min |
| May 27, 6:40 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Douglas, Greene, Lawrence, Stone and 2 more | 50 min |
| May 27, 6:44 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 46 min |
| May 27, 6:45 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Polk | 45 min |
| May 27, 6:56 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede | 27 min |
| May 27, 6:57 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Phelps, Pulaski, Texas | 36 min |
| May 27, 6:58 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.